Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 28, 2004, 6:43 PM MDT for Elmore County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 6:43 PM MDT (00:43 UTC)
- Expired
- Jun 28, 2004, 8:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Elmore County, ID
The radar
The Boise radar (KCBX), 90 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOI 290047
FFWBOI
IDC039-290245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
643 PM MDT MON JUN 28 2004
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO
* UNTIL 845 PM MDT
* AT 637 PM MDT...RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY
RAIN ABOUT 6 MILES WEST OF ATLANTA ALONG THE MIDDLE FORK OF THE
BOISE RIVER. FLASH FLOODING IS LIKELY OCCURRING IN SMALLER
TRIBUTARIES TO THE MIDDLE FORK AND IN THE BURN AREA CAUSED BY LAST
YEARS HOT CREEK FOREST FIRE.
LAT...LON 4372 11548 4375 11549 4398 11517 4398 11515
4395 11511 4396 11509 4392 11505 4393 11501
4359 11525
$$
JPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:40 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 2:40 PM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
240 PM MDT MON JUN 28 2004
.SHORT TERM...AIR MASS REMAINS VERY UNSTABLE AND MOIST WITH GOES
SOUNDER LIS OF -2 TO -4 WHILE PW VALUES ARE AN INCH OR MORE. WEAK
SOUTHERLY FLOW WILL BRING STORMS NORTH FROM NEVADA WHILE NEW ONES
FORM ALONG THE IDAHO OREGON BORDER LATER THIS AFTERNOON AND
ESPECIALLY TONIGHT. THUS FAR, ACTIVITY HAS BEEN WEAK WITH A MID
LEVEL CAP OVER THE AREA. MEANWHILE, A WEAK SHORT WAVE ROTATING
NORTHWARD FROM CENTRAL NEVADA WILL PROVIDE THE FOCUS AND ENHANCED
LIFT TO GET THUNDERSTORMS GOING INTO THE EVENING HOURS. MUCH LIKE
THE LAST TWO DAYS, CONVECTIVE ACTIVITY HAS BEEN DELAYED IN TIMING
WITH THE MAIN EVENT EXPECTED IN THE EVENING HOURS ONCE THE CAP IS
BROKEN AND THE CONVECTIVE INSTABILITY IS RELEASED. HAVE ISSUED A
FLASH FLOOD WATCH UNTIL MIDNIGHT FOR POTENTIAL FOR HEAVY RAIN
PRODUCING STORMS. ALIGNED WEAK SOUTHERLY FLOW A GOOD SET UP FOR
TRAINING OF STORMS OVER THE AREA THIS EVENING. FOR THE NEXT FEW DAYS
VERY LITTLE CHANGE TAKES PLACE WITH A LOT OF INSTABILITY OVER THE
AREA DRIVING MAINLY DIURNAL AFTERNOON AND EVENING CONVECTION. AREA
STAYS MOIST ENOUGH THROUGH MIDWEEK FOR HEAVY RAIN PRODUCING CELLS
THROUGH THE PERIOD. TEMPERATURE REGIME STATUS QUO AS WELL WITH
HEIGHTS AND THICKNESSES UNCHANGING THROUGH THE PERIOD.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...UPPER LEVEL RIDGE TO
WEAKEN THROUGHOUT THE PERIOD FINALLY ALLOWING A WEAK TROUGH OF LOW
PRESSURE TO MOVE ACROSS THE CWA BY LATE PERIOD. PREFER THE SLOWER
SOLUTIONS OF THE 00Z ECMWF...THE CANADIAN...AND THE GFS ENSEMBLE
RATHER THAN THE OPERATIONAL RUNS OF THE GFS. FORECAST CONTINUES
MOIST FLOW THROUGH AT LEAST SATURDAY WITH ABOVE NORMAL TEMPERATURES
AND THE CHANCE FOR AFTERNOON CONVECTION. BY LATE SUNDAY INTO MONDAY
THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST MOVES OVER THE CWA
WITH DRIER WESTERLY FLOW AND SLIGHTLY COOLER TEMPERATURES.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLOOD WATCH FOR FLASH FLOODING UNTIL 12AM MDT.
ZONES 11 12 13 14 15 29.
OR...FLOOD WATCH FOR FLASH FLOODING UNTIL 12AM MDT (11PM PDT)
ZONES 61 62 63 64.
&&
SHORT TERM...GS
LONG TERM....RHHazardous weather outlook, Jun 28, 6:00 AM MDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT MON JUN 28 2004 IDZ011>016-028>030-ORZ061>064-291200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:47 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 58 min |
| Jun 29, 5:03 PM MDT | Flash Flood Warning | BOI | Ada, Boise | 117 min |
| Jun 29, 5:10 PM MDT | Severe Thunderstorm Warning | BOI | Ada | 65 min |
| Jun 29, 5:55 PM MDT | Flash Flood Warning | BOI | Washington | 65 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.